A metric characterization of Hilbert spaces
Bull. Korean Math. Soc. 1996 Vol. 33, No. 1, 35-38
Jin Sik Mok
Sun Moon University
Abstract : Suppose that {\bf X} is a real or complex Banach space with norm $| \cdot |$. Then {\bf X} is not a Hilbert space if and only if there are four points $x$, $x^\prime$, $y$, and $y^\prime$ in {\bf X} such that $|x|= |x^\prime|$, $|y| = |y^\prime|$, $|x - y| < |x^\prime - y^\prime|$, and $|x+y| < |x^\prime + y^\prime|$.
Keywords : Parallelogram identity, Hilbert space
MSC numbers : 46C15
Downloads: Full-text PDF  

Copyright © Korean Mathematical Society. All Rights Reserved.
The Korea Science Technology Center (Rm. 411), 22, Teheran-ro 7-gil, Gangnam-gu, Seoul 06130, Korea
Tel: 82-2-565-0361  | Fax: 82-2-565-0364  | E-mail: paper@kms.or.kr   | Powered by INFOrang Co., Ltd